Anyone taking Pamelor?

Discussion in 'Fibromyalgia Main Forum' started by Lisa76, Mar 4, 2007.

  1. Lisa76

    Lisa76 New Member

    My doc just statred me on Pamelor, along with the Wellbutrin that I'm taking. Anyone have any advice? Anyone gain weight from this drug?

    I'd appreciate any input you could give me about this drug because So far, I'm not liking it.

    Thanks!
  2. LeightonLAM

    LeightonLAM New Member

    I took Pamelor (nortriptaline) for almost 18 months as an antidepressant. I always woke up groggy and never noticed much help with depression.

    If you are taking it to help your current antidepressant work better then it can be helpful. I take Elavil (amitryptaline) to help me sleep and to prevent migraines and help my regular antidepressant work better.

    my advice is always take this at bedtime and make sure that your doctor startes you out at 25mg a day, then increase slowly by 25mg at a time every few weeks until it is effective for you. Usually it is not recommended to take more than 100mg a day.

    If you dont like the side effects of the pamelor, but the overall effect is good, then maybe ask about switching to elavil.
  3. California31

    California31 New Member

    I thought it was very helpful....on one hand ....but my heart rate soared...so stopped it ...we're all so individual....
  4. bettydroop

    bettydroop New Member

    Hi. I took Pamelor awhile back and I thought it was great as far as pain control, I had NO more of the pain and I even felt better as far as mood went. I was REALLY disappointed that I had to stop due to side effects. I gained some weight (did on Zoloft to though) and had other few side effects that I had to stop. It was to augment the ZOloft I was taking. I hope you have luck with it - I think it can be good and some people can take it with out any problems. I really wish I could still take it.